MAUDE Adverse Event Report: TORNIER S.A.S. AEQ REV II GLENOID SPHERE DIA 39 X 25 CENTERED BASEPLATE; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

TORNIER S.A.S. AEQ REV II GLENOID SPHERE DIA 39 X 25 CENTERED BASEPLATE; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Model Number DWH904
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that during a procedure it was impossible to screw the glenosphere on the baseplate.The screw turned freely.The physician changed the glenosphere twice but they both had the same issue.The procedure could be completed correctly by changing the glenosphere style.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: -visually, the security screw was received loose in the glenoid sphere.Probably due to several attempts to loosen the central safety screw during the surgery, the hexagonal footprint of the safety screw was found damaged and the polished surface of the sphere was found scratched with several large and deep scratches.-functionally, the sphere could correctly impact and tighten into a ø25mm baseplate with no issue to report.The issue described in the reported event was unable to be reproduced.The sphere was functional.A review of the device history for the reported lot did not indicate any abnormalities.During manufacturing, functionality test and dimensional inspection were done according to specifications.All devices met the specifications.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The absence of the peripheral groove around the baseplate, the remained soft tissues between the baseplate and the glenoid sphere or inside the baseplate threading hole are the most probably causes for the reported event.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by inadequate use of the hcp (a functional test showed that the device was functional).If any additional information is provided, the case will be reassessed.

Brand Name
AEQ REV II GLENOID SPHERE DIA 39 X 25 CENTERED BASEPLATE
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16534649
Report Number3000931034-2023-00063
Device Sequence Number6388762
Product Code HSD
UDI-Device Identifier03700386955075
UDI-Public03700386955075
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDWH904
Device Catalogue NumberDWH904
Device Lot Number3247AX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown